Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 2, 2021Marinette County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 2, 2021, 1:49 PM CDT for Marinette County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 1:49 PM CDT (18:49 UTC)
Expired
Jun 2, 2021, 2:30 PM CDT
In force
41 min
Issued by
NWS Green Bay, WI

County Marinette County, WI

The radar

The Green Bay radar (KGRB), 107 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1763 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

408 
WWUS83 KGRB 021849
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
149 PM CDT Wed Jun 2 2021
 
WIZ013-021-073-021930-
Southern Marinette County WI-Northern Oconto County WI-
Northern Marinette County WI-
149 PM CDT Wed Jun 2 2021

...SPECIAL WEATHER STATEMENT...

At 149 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pembine, or 17 miles south of Kingsford, moving northeast at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Crivitz, Pembine, Wausaukee, Bear Paw Scout Camp, Middle Inlet,
Lakewood, Amberg, Beecher, Athelstane and Silver Cliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4575 8787 4568 8778 4565 8783 4560 8777
      4556 8779 4556 8783 4550 8779 4544 8786
      4541 8785 4535 8789 4537 8787 4535 8775
      4539 8769 4534 8765 4532 8766 4527 8770
      4505 8841 4537 8855 4538 8843 4544 8843
TIME...MOT...LOC 1849Z 241DEG 20KT 4557 8803 

$$

Hykin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 2, 12:10 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 2, 12:10 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1210 PM CDT Wed Jun 2 2021

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 243 AM CDT Wed Jun 2 2021

A mid level short wave trough will track through the western Great
Lakes during the late morning and afternoon hours, which is
expected to set off another round of isolated to scattered showers
and thunderstorms across the region. The best chance for this
activity will be across northern Wisconsin, which will be closer
to the mid level shortwave tracking through the northern Great
Lakes region. MLCAPEs today will be a bit higher, 400 to 800
J/kg, with bulk shear values around 10 knots. Therefore severe
weather is not anticipated today with this activity. Highs today
are generally expected to be in the middle to upper 70s, with a
few 80 degree values possible, with cooler temperatures near Lake
Michigan.

The showers and thunderstorms should die off with the loss of
daytime heating during the overnight hours; however, CAMs models
do continue some isolated activity across the north tonight with
the trough still across the region. Given the activity this
morning was forecast by the CAMs models, will continue a slight
chance tonight. Lows tonight should mainly stay in the 50s.

Another mid level shortwave will track through during the
afternoon hours on Thursday, which will once again bring the
chance for showers and thunderstorms to the region. MLCAPE values
on Thursday are expected to be a bit higher, around 1000 J/kg,
along with bulk shear values of 20 to 30 knots. Therefore, while
severe weather is not anticipated some of the stronger storms
could produce small hail and wind gusts around 45 mph.

.LONG TERM...Thursday Night Through Tuesday
Issued at 243 AM CDT Wed Jun 2 2021

The combination of daytime heating and a ripple in the 500mb
northwest flow pattern will trigger scattered thunderstorms
across northern Wisconsin Thursday night. The main thunderstorm
activity will be during the evening as CAPE values of 500 to
1,500 J/KG noted on the models along with 25 to 30 knots of bulk
shear. Bufkit soundings indicated an inverted-v structure to
support gusty winds to around 45 mph. Wet bulb heights around
8,000 feet across the north would support hail up to one inch
in diameter. The showers and storms may not extend pass 06z Friday
across far eastern Wisconsin, thus added a small chance of showers
and storms overnight.

The 500mb pattern will flatten by the weekend with the main upper
level energy moving along the Canadian border. Thunderstorms
moving along the Canadian border will move into Minnesota Sunday
evening. The ECMWF has this complex turning southeast and may make
it into northern Wisconsin later Sunday night. Something that will
need to be monitored in the next few days. The remnants of the
cloud cover cause high temperatures to be a few degrees lower on
Monday than what is currently forecast. Tuesday could be an active
days across Wisconsin as the ECMWF has convection breaking out
during the afternoon. Some of these storms could become severe
with damaging winds, hail and torrential rainfall. Not ready to
commit adding severe wording in the Hazardous Weather Outlook at
this time. 925/850mb temperatures will support highs well into
the 80s to lower 90s over the weekend. Temperatures will probably
be a few degrees lower, especially on Tuesday due to more cloud
cover and convection.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1210 PM CDT Wed Jun 2 2021

Convective clouds continue to build at midday with isolated
showers and storms developing with the heat of the day. Coverage
of showers/storms are not expected to be widespread enough for a
prevailing group in the taf forecast. However, coverage is
expected to be the greatest north of Wausau and Green Bay and will
monitor for a tempo addition, particularly at Rhinelander. Showers
and storms should dissipate this evening when a disturbance exits
and instability is lost. Another disturbance will provide a
shower and thunderstorm threat on Thursday, primarily for the
afternoon.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......Eckberg
AVIATION.......MPC
Hazardous weather outlook, Jun 2, 2:48 AM CDT, 11 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Green Bay WI
248 AM CDT Wed Jun 2 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030800-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
248 AM CDT Wed Jun 2 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms this afternoon and evening.
Severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance of thunderstorms Thursday afternoon and Thursday
night. Some of the stronger storms could produce wind gusts to
around 45 mph and small hail during the afternoon and evening
hours.

There is a chance of thunderstorms Monday and Tuesday. It is too
early to determine if any of the storms would become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

LMZ521-522-541>543-030800-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
248 AM CDT Wed Jun 2 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms this afternoon and this evening
that may pose a hazard for mariners.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance of thunderstorms Thursday afternoon and
Thursday night. Some of the stronger storms could produce hail
and strong wind gusts Thursday afternoon and evening.

There is a chance of thunderstorms next Monday and Tuesday. Any
storms that develop will pose a hazard to mariners.

Conditions hazardous to small craft may develop over the weekend,
due to persistent south winds and building waves.

Kurimski/Eckberg

In the hours before

Special weather statement, Jun 2, 12:44 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1244 PM CDT Wed Jun 2 2021

WIZ012-013-021815-
Florence WI-Northern Marinette County WI-
1244 PM CDT Wed Jun 2 2021

...SPECIAL WEATHER STATEMENT...

At 1242 PM CDT, Doppler radar was tracking thunderstorms between
Iron Mountain and Pembine, moving northeast at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Niagara and Aurora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4578 8798 4577 8799 4576 8796 4576 8790
      4575 8790 4575 8788 4572 8784 4561 8814
      4576 8816 4579 8810 4578 8809 4578 8805
      4579 8803 4579 8799
TIME...MOT...LOC 1742Z 247DEG 15KT 4576 8801

MPC
Special weather statement, Jun 2, 1:18 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Green Bay WI
118 PM CDT Wed Jun 2 2021

WIZ011>013-019>021-073-021845-
Southern Marinette County WI-Langlade WI-Florence WI-
Northern Oconto County WI-Forest WI-Menominee WI-
Northern Marinette County WI-
118 PM CDT Wed Jun 2 2021

...SPECIAL WEATHER STATEMENT...

At 117 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Pembine, or 17 miles south of Kingsford, moving
northeast at 15 mph.  Other scattered thunderstorms were also moving
across far northeast Wisconsin.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted from these storms include...
Crivitz, Pembine, Mountain, Goodman, Wausaukee, Carter, Big Smokey
Falls, McCaslin Mountain Natural Area, Bear Paw Scout Camp and
Gardner Dam Scout Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4576 8796 4575 8787 4565 8783 4560 8777
      4556 8779 4556 8783 4550 8779 4544 8786
      4541 8785 4535 8789 4535 8775 4539 8770
      4537 8766 4503 8840 4503 8849 4499 8849
      4493 8861 4544 8885 4578 8807 4579 8799
TIME...MOT...LOC 1817Z 247DEG 15KT 4555 8810

MPC
Special weather statement, Jun 2, 1:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
149 PM CDT Wed Jun 2 2021

WIZ013-021-073-021930-
Southern Marinette County WI-Northern Oconto County WI-
Northern Marinette County WI-
149 PM CDT Wed Jun 2 2021

...SPECIAL WEATHER STATEMENT...

At 149 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pembine, or 17 miles south of Kingsford, moving northeast at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Crivitz, Pembine, Wausaukee, Bear Paw Scout Camp, Middle Inlet,
Lakewood, Amberg, Beecher, Athelstane and Silver Cliff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4575 8787 4568 8778 4565 8783 4560 8777
      4556 8779 4556 8783 4550 8779 4544 8786
      4541 8785 4535 8789 4537 8787 4535 8775
      4539 8769 4534 8765 4532 8766 4527 8770
      4505 8841 4537 8855 4538 8843 4544 8843
TIME...MOT...LOC 1849Z 241DEG 20KT 4557 8803

Hykin

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:18 PM CDTSpecial Weather StatementGRBMarinette27 min
Jun 2, 3:37 PM CDTSpecial Weather StatementGRBMarinette38 min
Jun 2, 12:44 PM CDTSpecial Weather StatementGRBDickinson31 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.